Main Forums > Living With HIV

Side effect - constipation

(1/2) > >>

wondersy18:
I just found this board and I am so grateful. I have had HIV for 20years, but never been sick with an opportunistic infection. However, the medications have put my body through the ringer. I know usually the problem people have with combination meds is diarrhea, but mine is the opposite. My lower digestive system shuts down and I get constipated to the point of throwing up water! Has anyone else experienced these types of symptoms. My physician has put me on a "bowel regimen", which is colace and sennacot. Talk about making you feel awful. Just wanted to know if I was alone or there were other who had this same problem.

thanks,
 :(

fearless:
Hi matey,
I generally have the opposite problem - chronic diarrhoea, but every so often the diarrhoea stops and I become constipated and bog up totally for a few days. I never thought I'd say this, but I'd prefer the diarrhoea anyday. The constipation is really debilitating, the nausea, the headaches, the bloating.

I don't know of colace and sennacot so assume they are prescription meds. Have you tried Metamucil or prune juice. they should both help. Pure aloe vera juice is also very good at soothing the bowel. the juices made from crushing the hole plant are quite bitter but also have a laxative effect. the juices made from cold pressing only the inner plant has a much nicer pallatable taste, reportedly soothes the bowel but without the laxative effect.

Good luck
Stephen

J.R.E.:
Hi there !

 Welcome to the forums. I am another long termer. Was diagnosed positive in 1985. I began meds in October of 2003, but to date, have not suffered from either diarhrea or constipation problems.(knock on wood) Are you drinking enough fluids.

This link, from The Body, may give you some more info. Click below :


http://www.thebody.com/gut/gut_7_constipation.html



Takke Care-----Ray

doyourowndamndishes:
I'm right there with ya!!

I'm the only patient my doctor sees who has been on PI therapy all along and have a problem with constant constipation.  I thought it was simply IBS since he has no idea why and frankly, I don't want a camera shoved up my ass for them to take a peek!!  Since going on Kaletra (I've been off it for over 6 months now with no improvements) I have a bowel movement once every 10-14 days.  SOme weeks are a bit better with at least one bm in a week.  But me days of every day at 3:30pm are soooo long over!!

What meds are you on or have you been on?  Perhaps there's a common drug that I can look more into.  I've been poking around for a long time but can find nothing corelating constipation with arvs.

Cheers,

Alan

BooBoo:
Alan,

Only 1 BM every 2 weeks???   OH....MY....GOD!!!!!   It's a wonder you don't explode.  I couldn't imagine going just once every 2 wks.......you must feel bloated all the time.

I've never really had an issue with constipation.  My BM's have always been quite regular....by the time I'm finished eating my breakfast every morning I'm ready to go.


Jim

Navigation

[0] Message Index

[#] Next page

Go to full version